Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
Hi, I'd like to help you with your question.
To date, there are no studies that show problems with staying on Pristiq for long periods of time. However, there are long term side effects that you should be aware of so you can be sure you get regular checkups.
Pristiq has been shown to increase blood pressure. So see your doctor on a regular basis to have your blood pressure checked.
Also, Pristiq can cause some people (not all) to feel suicidal. If you begin to develop these feelings at any time, see your doctor immediately.
Pristiq can also have some sexual side effects including orgasm and ejaculation delay which do not dissipate as most side effects do. See your doctor if you experience these problems for any length of time.
As long as you stay in touch with your doctor, you should stay on the medication, particularly since you are feeling better since you started it. Every person's body chemistry is different, so not all medications work for everyone. When you find one that does work and you tolerate it well, there is no reason not to stay on it.
I hope this has helped you,Kate